Alert archive / Arizona / Excessive Heat Warnings in 2015

Excessive Heat Warning 2, NWS Tucson, AZ

August 14, 2015Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this excessive heat warning at Aug 14, 2015, 2:28 AM MST for Pima County, Pinal County, Arizona. It took effect at Aug 14, 2015, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2015, 2:28 AM MST (09:28 UTC)
In effect from
Aug 14, 2015, 12:00 PM MST
Expired
Aug 14, 2015, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
3896 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS75 KTWC 140928
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
228 AM MST FRI AUG 14 2015

...VERY HOT MID AUGUST TEMPERATURES TODAY THROUGH SUNDAY...

AZZ501-502-504-505-142300-
/O.UPG.KTWC.EH.A.0001.150815T2000Z-150816T0300Z/
/O.NEW.KTWC.EH.W.0003.150815T1900Z-150816T0300Z/
/O.UPG.KTWC.EH.A.0002.150816T2000Z-150817T0300Z/
/O.NEW.KTWC.EH.W.0004.150816T1900Z-150817T0300Z/
/O.NEW.KTWC.EH.W.0002.150814T1900Z-150815T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK
228 AM MST FRI AUG 14 2015

...EXCESSIVE HEAT WARNING IN EFFECT TODAY...SATURDAY AND SUNDAY
FROM NOON TO 8 PM MST...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FOR TODAY...SATURDAY AND SUNDAY
AFTERNOON AND EVENING.

* AFFECTED AREAS...SOUTH-CENTRAL PINAL COUNTY AND MOST OF PIMA 
  COUNTY...INCLUDING THE TUCSON METRO AREA...ELOY...PICACHO... 
  SELLS...AJO AND ORGAN PIPE CACTUS NATIONAL MONUMENT. 

* TEMPERATURES...108 TO 113 DEGREES EACH DAY WEST AND NORTHWEST 
  OF TUCSON. 107 TO 111 DEGREES IN THE TUCSON METRO AREA. 

* IMPACTS...THESE HOT HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ISSUES...INCLUDING DEATH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
EXTREMELY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF
YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
1 follow-up statement
423 
WWUS75 KTWC 142118
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
218 PM MST FRI AUG 14 2015

...VERY HOT MID AUGUST TEMPERATURES TODAY THROUGH SUNDAY...

AZZ501-502-504-505-151200-
/O.CON.KTWC.EH.W.0002.000000T0000Z-150815T0300Z/
/O.CON.KTWC.EH.W.0003.150815T1900Z-150816T0300Z/
/O.CON.KTWC.EH.W.0004.150816T1900Z-150817T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK
218 PM MST FRI AUG 14 2015

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
SATURDAY...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
SUNDAY...

* AFFECTED AREAS...SOUTH-CENTRAL PINAL COUNTY AND MOST OF PIMA 
  COUNTY...INCLUDING THE TUCSON METRO AREA...ELOY...PICACHO... 
  SELLS...AJO AND ORGAN PIPE CACTUS NATIONAL MONUMENT. 

* TEMPERATURES...108 TO 113 DEGREES EACH DAY WEST AND NORTHWEST 
  OF TUCSON. 107 TO 111 DEGREES IN THE TUCSON METRO AREA. 

* IMPACTS...THESE HOT HIGH TEMPERATURES CAN CAUSE HEAT RELATED
  ISSUES...INCLUDING DEATH IF APPROPRIATE MITIGATION ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
EXTREMELY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF
YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
CERNIGLIA

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this excessive heat warning went out at Aug 14, 2:27 AM MST, 1 minute earlier.

Area forecast discussion, Aug 14, 2:27 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
227 AM MST THU AUG 14 2015

.SYNOPSIS...HIGH PRESSURE ALOFT BUILDING INTO THE REGION FROM THE
EAST WILL BRING VERY HOT HIGH TEMPERATURES THROUGH THIS WEEKEND WITH
OVERALL LIMITED THUNDERSTORM ACTIVITY. SOME MOISTURE WILL BRIEFLY
RETURN TO THE AREA EARLY NEXT WEEK BRINGING AN UPTICK IN AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS.

&&

.DISCUSSION...LATEST WV IMAGERY SHOWS STRONG RIDGING ALOFT WITH AN
H5 HIGH OF ABOUT 598 DM CENTERED OVER NEW MEXICO. SOUTHEAST ARIZONA
REMAINS ON THE SOUTHWEST PERIPHERY OF THE HIGH WITH CONTINUED
SOUTHEAST FLOW ALOFT. LATEST CIRA LAYERED PRECIPITABLE WATER PRODUCT
AND GPS STATIONS INDICATE PWAT VALUES OF ABOUT 1 TO 1.3 INCHES
ACROSS THE AREA WHICH IS FAIRLY SIMILAR TO WHAT THE 00Z/14 KTWC
SOUNDING HAD. THERE IS STILL CONSIDERABLE MID LEVEL CLOUDINESS
ACROSS MUCH OF SOUTHEAST ARIZONA AND EVEN A FEW VERY LIGHT
SHOWERS...BUT EXPECT THIS TO GRADUALLY DISSIPATE THROUGH THE EARLY
MORNING HOURS. AS THE UPPER HIGH NUDGES WEST OVER THE NEXT COUPLE OF
DAYS...THUNDERSTORM ACTIVITY WILL CONTINUE TO BE LIMITED WITH JUST
SLIGHT CHANCES MAINLY IN THE AFTERNOON AND EVENING HOURS THROUGH
SATURDAY AS THERE IS MARGINAL MOISTURE AND MID LEVEL SUBSIDENCE FROM
THE HIGH. IN FACT...AS THE HIGH MOVES WEST THE MAIN STORY WILL BE
THE RECORD HEAT ACROSS MANY LOCATIONS. HAVE GONE AHEAD AND CONVERTED
THE EXCESSIVE HEAT WATCH TO A WARNING FOR TODAY...SATURDAY AND
SUNDAY.

BY SUNDAY...THE MID/UPPER LEVEL HIGH WILL HAVE PUSHED FAR ENOUGH
WEST FOR A MORE NORTHERLY FLOW ALOFT ON THE EASTERN FLANK OF THE
HIGH. AS SOME ADDITIONAL MOISTURE MOVES INTO FAR SOUTHEAST PORTIONS
OF THE STATE...PERHAPS A FEW MORE STORMS ACROSS EASTERN SECTIONS
COMING OFF THE MOGOLLON RIM SUNDAY AND MONDAY. MEANWHILE...
TEMPERATURES WILL GRADUALLY COOL OFF NEXT WEEK AS THE HIGH WEAKENS
AND PUSHES TO THE SOUTH AND WEST. WHATEVER MOISTURE INCREASE WE DO
SEE ON SUNDAY AND MONDAY MIGHT BE SOMEWHAT SHORT LIVED AS THE FLOW
PATTERN BECOMES A BIT MORE UNFAVORABLE WITH DRIER AIR TRYING TO
ADVECT IN FROM THE NORTHWEST DURING THE MIDDLE OF NEXT WEEK WITH A
LOW GRADE MONSOON PATTERN.

&&

.AVIATION...VALID THRU 15/12Z.
EXPECT ISOLATED -TSRA/-SHRA INTO EARLY SATURDAY MORNING. BRIEF WIND
GUSTS OF 35-45 KTS WILL OCCUR WITH THE STRONGER TSRA. OTHERWISE...
CLOUD DECKS WILL GENERALLY BE ABOVE 10K FT AGL AND SURFACE WIND WILL
BE LESS THAN 10 KTS THRU THE PERIOD. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL PROVIDE WELL ABOVE
NORMAL TEMPERATURES WITH ONLY ISOLATED THUNDERSTORMS THROUGH
SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN OCCUR SUNDAY
THROUGH TUESDAY. EXPECT ANOTHER DOWNTURN IN THUNDERSTORM ACTIVITY
ALONG WITH MODERATING DAYTIME TEMPERATURES WEDNESDAY AND THURSDAY.
OUTSIDE OF THUNDERSTORM WIND GUSTS...20-FT WINDS WILL GENERALLY BE
LESS THAN 15 MPH.

&&

.CLIMATE...WITH THE UPCOMING MID-AUGUST HEAT WAVE WE HAVE POSTED ON
OUR WEBSITE RECORD TEMPERATURE INFORMATION FOR PORTIONS OF SE AZ.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  EXCESSIVE HEAT WARNING IN EFFECT FOR FRIDAY...SATURDAY AND SUNDAY
  AFTERNOON AND EVENING FOR AZZ501-502-504-505

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:28 AM MSTExcessive Heat WarningTWCPima, Pinal42 hr
Aug 14, 2:28 AM MSTExcessive Heat WarningTWCPima, Pinal66 hr

Nearby

Excessive Heat Warnings in Arizona, 2015Every excessive heat warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.